MAUDE Adverse Event Report: K2M, INC. HEIGHT EXPANSION DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. HEIGHT EXPANSION DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2112-90007
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the capri height expansion driver no longer, "locks securely and adequately to the screw plug," intra-operatively.Surgery was successfully completed with the device, and a 10 minute delay.No adverse consequences, or medical intervention were reported.
 
Event or Problem Description
It was reported that the capri height expansion driver no longer "locks securely and adequately to the screw plug' intra-operatively.Surgery was successfully completed with the device and a 10 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
The device was visually inspected, and it was observed that the driver teeth at the distal tip exhibited signs of damage.Complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: to expand the capri large expandable corpectomy cage, pass the height expansion driver¿connected to the grey 12 in-lbs torque limiting handle¿down the cannulated shaft of the inserter.Turn the driver clockwise to expand the height of the cage.When the cage has reached its maximum expansion point, stop pins will engage to prevent the cage from over expanding.The deformation to the driver tip is consistent with the effects of over-torqueing.However, it was reported that the 12 inch/pound torque limiting handle was used with the expansion driver as indicated in the ifu.The cause of the reported incident could not be determined conclusively.

Brand Name
HEIGHT EXPANSION DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10759542
Report Number3004774118-2020-00290
Device Sequence Number3840915
Product Code LXH
UDI-Device Identifier10888857033641
UDI-Public10888857033641
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90007
Device Catalogue Number2112-90007
Device Lot NumberKHJW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1